Flood, Southern Oconto
- When
- April 1, 12:00 AM CST to 6:45 PM CST
- Where
- Southern Oconto forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 44.999, -88.221 (the zone’s center; the record gives no point)
Flooding in east-central and northeast Wisconsin that began in late March came to an end during the first week of April. The Oconto river in southern Oconto county and the Peshtigo river in southern Marinette county both fell below flood stage on April first.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Flooding in east-central and northeast Wisconsin that began in late March came to an end during the first week of April. The Oconto river in southern Oconto county and the Peshtigo river in southern Marinette county both fell below flood stage on April first. Minor flooding on the Wolf river ended on the first of the month at Shiocton (Outagamie co.) but the river rose above flood stage downstream at New London (Outagamie co.) earlier in the day. The Wolf river at New London fell below flood stage on the evening of the 5th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Mar 31, 3:00 PM CST, 9 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CST WED MAR 31 2004 .SHORT TERM...TONIGHT AND THURSDAY. FCST CONCERNS MAINLY ON SKY CONDITION AND TEMPS. THE 19Z MSAS SFC ANALYSIS INDICATED HIGH PRESSURE EXTENDED FROM JAMES BAY SWWD INTO NE MN AND THEN S-SW INTO THE CNTRL PLAINS. UPR LOW CONTS TO SPIN ACROSS THE OHIO VLY AND SATL IMAGERY SHOWED SC CLDS ROTATING AROUND THE UPR LOW. ENUF LOW-LVL MSTR ACROSS E-CNTRL WI THIS AFTERNOON TO ALLOW MORE CU TO DVLP. THE UPR LOW IS FCST TO ONLY INCH ITS WAY TOWARD THE MID-ATLANTIC STATES OVR THE NXT 24 HRS. THIS LEAVES THE BROAD SFC RDG AXIS JUST TO OUR WEST. THIS WL KEEP THE N-NE WND REGIME INTACT THRU THU THUS KEEPING LKSHR COUNTIES COOLER THAN INLAND AREAS. MOST OF NE WI TO SEE MAINLY CLR SKIES TNGT AS ATM CONTS TO DRY OUR NR THE RDG. EXCEPTION WL BE NR LK MI WHERE SOME CLDS MAY STILL ROTATE AROUND THE UPR LOW AND GET THROWN BACK INO OUR DIR. WL LEAVE PARTLY CLDY WORDING FOR NOW. FEW CLDS AND LIGHTER WNDS OVR WRN SECTIONS OF THE FCST AREA TO LEAD TO A CHILLY NGT WITH TEENS/LWR 20S EXPECTED. EVEN THO SOME CU EXPECTED TO POP UP ON THU...A GOOD DEAL OF SUNSHINE EXPECTED ESP OVR CNTRL WI. TEMPS SHOULD BE CLOSE TO THOSE OBSERVED TDA AS ATM DOES NOT CHG MUCH. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY. HPC FAVORED ENSEMBLE FORECASTS...UKMET AND ECMWF OVER LATEST GFS RUN... SO I SPENT LITTLE TIME LOOKING AT THE GFS. MEDIUM RANGE MODELS SHOW A CLOSED LOW OVER MID ATLANTIC COAST THURSDAY WHICH DOES NOT MOVE OFF SHORE UNTIL SATURDAY. A NARROW RIDGE REMAINS OVER WI DURING THIS TIME...THEN A SHORT WAVES PASSES THROUGH WI FRIDAY NIGHT/SATURDAY WITH MOST OF THE ENERGY IN NORTH CENTRAL AND NORTHEAST WI. WITH THIS IN MIND...HAVE KEPT POPS THAT WERE ALREADY IN THE FORECAST FOR SATURDAY AFTERNOON/NIGHT. OTHERWISE THE FORECAST IS DRY UNTIL WEDNESDAY WHEN ANOTHER SHORT WAVE PASSES THROUGH THE WI AND A COLD FRONT DROPS SOUTH INTO THE STATE. PCPN TYPE WITH THIS SYSTEM UNCERTAIN OVER THE NORTHERN PART OF THE CWA...SO WENT WITH RAIN OR SNOW WORDING. KEPT HIGHS AND LOWS NEAR HPC MAX/MIN/POP VALUES. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS/MG WWW.CRH.NOAA.GOV/GRB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 630 AM CST WED MAR 31 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011230- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 630 AM CST WED MAR 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT RIVER FLOODING WILL CONTINUE TO BE A SIGNIFICANT CONCERN IN PARTS OF NORTHERN AND CENTRAL WISCONSIN. PERSONS LIVING NEAR RIVERS AND STREAMS SHOULD CLOSELY MONITOR WATER LEVELS AND LISTEN FOR THE LATEST WARNINGS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FLOODING PROBLEMS MAY PERSIST IN SOME AREAS INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... PERSONS LIVING NEAR RIVERS...STREAMS OR OTHER FLOOD PRONE AREAS ARE URGED TO CALL IN ANY REPORTS OF FLOODING OVER THE NEXT SEVERAL DAYS. WWW.CRH.NOAA.GOV/GRB
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394873, 5394874, 5394875.